Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 110, NWS Nashville, TN

April 22, 2017Lawrence County, Lewis County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2017, 3:01 PM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2017, 3:01 PM CDT (20:01 UTC)
Expired
Apr 22, 2017, 3:45 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 148 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:11 PM CDTTSTM WND DMG1 Sw Waynesboro, TNLARGE TREE UPROOTED ACROSS OLD HOG CREEK ROAD AND FELL ONTO BUSINESS
Apr 22, 3:11 PM CDTTSTM WND DMG1 Sw Waynesboro, TNTREE FELL ON HOME ON SAVANNAH HWY WEST OF MERRIMAN LANE
Apr 22, 3:11 PM CDTTSTM WND DMG3 S Waynesboro, TNTREES DOWN AND A FUNNEL CLOUD SPOTTED
Apr 22, 3:15 PM CDTFUNNEL CLOUD5 S Waynesboro, TNLASTED 30 SECONDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WUUS54 KOHX 222001
SVROHX
TNC099-101-181-222045-
/O.NEW.KOHX.SV.W.0110.170422T2001Z-170422T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
301 PM CDT SAT APR 22 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lewis County in Middle Tennessee...
  Wayne County in Middle Tennessee...
  Northwestern Lawrence County in Middle Tennessee...

* Until 345 PM CDT

* At 300 PM CDT, a severe thunderstorm was located near Waynesboro,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Waynesboro and Collinwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 8794 3553 8747 3514 8757 3518 8798
TIME...MOT...LOC 2000Z 266DEG 35KT 3535 8786 

HAIL...1.00IN
WIND...60MPH
 
$$

07
1 follow-up statement
173 
WWUS54 KOHX 222010
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
310 PM CDT SAT APR 22 2017

TNC099-101-181-222045-
/O.CON.KOHX.SV.W.0110.000000T0000Z-170422T2045Z/
Lewis TN-Wayne TN-Lawrence TN-
310 PM CDT SAT APR 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN LEWIS...NORTHEASTERN WAYNE AND NORTHWESTERN LAWRENCE
COUNTIES...

At 310 PM CDT, a severe thunderstorm was located over Waynesboro,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Waynesboro and Collinwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3553 8747 3514 8757 3517 8787 3547 8781
TIME...MOT...LOC 2010Z 266DEG 35KT 3536 8773 

HAIL...1.00IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:34 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 22, 1:34 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
134 PM CDT Sat Apr 22 2017

.DISCUSSION...

Surface map at 17Z shows a quasi-stationary front slowly sagging
south across Middle Tennessee, with increasing activity generally
north of the front. HRRR continues to show cells becoming even
more widespread during the afternoon before the heavier rain ends
from west to east during the late afternoon and evening. QPF's for
the evening period will approach 0.5" along the eastern Plateau,
with lesser amounts farther west. Low pressure currently centered
over northern MS will track eastward over the next 24 hrs. into
northern GA, dragging the existing frontal system with it. Also,
look for the upper low to pass directly over Middle Tennessee on
Sunday, with plenty of wrap-around moisture and lingering showers
and significantly cooler temperatures. High pressure will start
building into the mid state on Monday, with dry weather lasting
through Tuesday night. By Wednesday, the next frontal system will
approach the mid state from the west and provide our next chance
of precipitation. Meanwhile, the cooler temperatures following
this weekend's fropa will be short-lived. With return flow re-
establishing itself by Tuesday afternoon, above-normal readings
can be expected from Tuesday through at least next Saturday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Unfavorable conditions expected this taf period as numerous
showers and scattered storms expected to continue well into
Sunday. Cigs across the east higher now but are expected to
go down in a few hours. Once cigs down, they are expected to
remain that way all sites well toward 18z Sun...likely beyond.
Outside of convection...MVFR fog may develop this evening as
well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      50  60  49  73  52 /  60  40  20   0   0
Clarksville    47  62  47  72  51 /  50  30   0   0   0
Crossville     50  59  48  66  49 /  80  60  40  10  10
Columbia       51  59  49  72  51 /  60  40  20   0   0
Lawrenceburg   51  59  50  71  51 /  70  50  20   0   0
Waverly        48  61  48  73  52 /  50  30   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Apr 22, 4:59 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Sat Apr 22 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-231000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Sat Apr 22 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A Flash Flood Watch will continue to be in effect for all of
Middle Tennessee through 4 AM CDT Sunday morning. Heavy rainfall
and localized flooding will be possible.

Some strong to severe thunderstorms are expected, especially
during the afternoon hours south of I-40. Main concerns will be
damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through Saturday night.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Local storm report, Apr 22, 2:15 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLOOD            3 NW MURFREESBORO       35.88N  86.43W
04/22/2017                   RUTHERFORD         TN   TRAINED SPOTTER

            THOMPSON LANE TRAILHEAD ON THE STONES RIVER IS FLOODED

&&

EVENT NUMBER OHX1700452

JACKSON
Local storm report, Apr 22, 2:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     FLASH FLOOD      3 E LEBANON             36.21N  86.27W
04/22/2017                   WILSON             TN   TRAINED SPOTTER

            WATER SWIFTLY FLOWING OVER A BRIDGE ALONG TROUSDALE
            FERRY ROAD

&&

EVENT NUMBER OHX1700453

JACKSON
Local storm report, Apr 22, 2:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
04/22/2017                   WILSON             TN   LAW ENFORCEMENT

            IMAGES OF A WATER RESCUE OFF SOUTH CUMBERLAND STREET

&&

EVENT NUMBER OHX1700454

JACKSON
Special weather statement, Apr 22, 2:51 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
251 PM CDT SAT APR 22 2017

TNZ056-058-093-222030-
Wayne TN-Lewis TN-Perry TN-
251 PM CDT SAT APR 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...WAYNE AND
SOUTHERN PERRY COUNTIES UNTIL 330 PM CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Olive Hill, or 15 miles west of Waynesboro, moving
northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Clifton and Flatwoods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3548 8799 3550 8798 3555 8754 3540 8756
      3540 8757 3519 8758 3515 8758 3520 8798
      3529 8798 3530 8801 3535 8801 3539 8802
      3539 8799 3541 8797 3542 8802 3547 8802
TIME...MOT...LOC 1949Z 240DEG 48KT 3539 8801

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:20 PM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more31 hr
Apr 22, 2:30 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry3 hr
Apr 22, 3:54 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Williamson3 hr
Apr 22, 4:09 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson4 hr
Apr 22, 5:06 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Williamson114 min
Apr 22, 5:19 AM CDTRiver Flood AdvisoryOHXDavidson12 hr
Apr 22, 5:26 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry2 hr
Apr 22, 5:36 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 22, 5:58 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson2 hr
Apr 22, 6:30 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 22, 6:48 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Overton, Putnam, White117 min
Apr 22, 6:52 AM CDTRiver Flood AdvisoryOHXDavidson10 hr
Apr 22, 7:15 AM CDTRiver Flood WarningOHXDavidson24 hr
Apr 22, 8:35 AM CDTRiver Flood WarningOHXHickman4 days
Apr 22, 8:49 AM CDTRiver Flood AdvisoryOHXMaury12 hr
Apr 22, 9:01 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson119 min
Apr 22, 9:51 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress3 hr
Apr 22, 10:09 AM CDTRiver Flood WarningOHXCheatham37 hr
Apr 22, 10:17 AM CDTRiver Flood AdvisoryOHXHickman18 hr
Apr 22, 10:17 AM CDTRiver Flood AdvisoryOHXBedford18 hr
Apr 22, 10:22 AM CDTRiver Flood AdvisoryOHXDavidson10 hr
Apr 22, 10:22 AM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 22, 10:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson40 hr
Apr 22, 10:29 AM CDTRiver Flood AdvisoryOHXWilliamson26 hr
Apr 22, 10:29 AM CDTRiver Flood AdvisoryOHXWilliamson26 hr
Apr 22, 12:58 PM CDTRiver Flood AdvisoryOHXPerry9 hr
Apr 22, 1:53 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Sumner, Williamson, Wilson3 hr
Apr 22, 2:05 PM CDTFlash Flood WarningOHXHickman, Perry3 hr
Apr 22, 2:40 PM CDTFlash Flood WarningOHXWilson3 hr
Apr 22, 2:51 PM CDTSpecial Weather StatementOHXWayne39 min
Apr 22, 3:15 PM CDTFlash Flood WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more3 hr
Apr 22, 3:21 PM CDTTornado WarningOHXLawrence, Wayne24 min
Apr 22, 3:40 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence35 min
Apr 22, 3:48 PM CDTFlash Flood WarningOHXHickman, Williamson3 hr
Apr 22, 3:52 PM CDTTornado WarningOHXGiles, Lawrence23 min
Apr 22, 4:11 PM CDTTornado Warning Tornado observedOHXGiles34 min
Apr 22, 4:25 PM CDTSpecial Weather StatementOHXDavidson50 min
Apr 22, 4:43 PM CDTSpecial Weather StatementOHXGrundy47 min
Apr 22, 6:02 PM CDTAreal Flood AdvisoryOHXCoffee, Cumberland, DeKalb, Fentress, Grundy, Overton and 5 more118 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.